Alert archive / Oklahoma / River Flood Warnings in 2012

River Flood Warning 2, NWS Norman, OK

January 25, 2012Atoka County, Bryan County, Oklahoma

NWS Norman, OK issued this river flood warning at Jan 25, 2012, 1:22 PM CST for Atoka County, Bryan County, Oklahoma. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2012, 1:22 PM CST (19:22 UTC)
Expired
Jan 26, 2012, 1:18 PM CST
In force
24 hr
Issued by
NWS Norman, OK
Flood severity
Minor

Counties Atoka County, OK, Bryan County, OK

The radar

The Norman radar (KTLX), 166 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WGUS44 KOUN 251922
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
122 PM CST WED JAN 25 2012

OKC013-260722-
/O.EXT.KOUN.FL.W.0001.000000T0000Z-120126T1945Z/
/BLUO2.2.ER.120125T1449Z.120126T0600Z.120126T1345Z.NO/
122 PM CST WED JAN 25 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
 
THE FLOOD WARNING CONTINUES FOR 
  THE BLUE RIVER NEAR BLUE. 

* UNTIL THURSDAY AFTERNOON. 
  
* AT 12:00 PM WEDNESDAY THE STAGE WAS 26.0 FEET.  
  
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 24.0 FEET. 
  
* FORECAST...THE BLUE RIVER WILL CONTINUE RISING AND CREST NEAR 
  29.5 FEET EARLY THURSDAY MORNING. THE BLUE RIVER WILL FALL BELOW 
  FLOOD STAGE MID THURSDAY MORNING. 
  
* IMPACT...AT 30 FEET...FARMLANDS ARE FLOODED ALONG THE RIVER...
  EXTENDING ACROSS BRYAN COUNTY TO THE CONFLUENCE WITH THE RED RIVER.
  FLOOD DEPTHS AVERAGE 6 FEET AND ARE SPREAD OVER MOST OF THE FLOOD 
  PLAIN...SEVERELY DAMAGING PROPERTY ISOLATED IN LOW-LYING FIELDS 
  CLOSE TO THE RIVER. SOME LOW-LYING FIELDS AND RURAL ROADS BECOME 
  FLOODED MANY HOURS BEFORE AND AFTER THE CREST TIME.
  
* FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF
  29.0 FEET ON JULY 11...2007.
  
  PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO 
  HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO 
  CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER 
  INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES.

$$

OKC005-013-260722-
/O.NEW.KOUN.FL.W.0002.120125T1922Z-120126T1255Z/
/CNEO2.1.ER.000000T0000Z.120126T0000Z.120126T0655Z.NO/
122 PM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLEAR BOGGY CREEK NEAR CANEY. 
  
* FROM THIS AFTERNOON TO THURSDAY MORNING. 
  
* NO OBSERVED STAGE WAS AVAILABLE. 
  
* MINOR FLOODING IS FORECAST.  
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK WILL CONTINUE TO RISE AND CREST 
  NEAR 19.6 FEET WEDNESDAY EVENING. THE CLEAR BOGGY CREEK WILL FALL 
  BELOW FLOOD STAGE EARLY THURSDAY MORNING. 
  
* IMPACT...AT 20 FEET...CREEK LEVELS RISE TO SLIGHTLY ABOVE BANKFULL 
  STAGES IN WESTERN ATOKA COUNTY AND THE NORTHEASTERN EDGE OF BRYAN 
  COUNTY. HIGH STAGES ON SMALL FEEDER STREAMS RESULT IN EVEN GREATER 
  DEPTHS TO MAINSTEM BOTTOMLANDS NEAR THEIR POINTS OF ENTRY INTO 
  CLEAR BOGGY CREEK. ONLY CROPLANDS...PASTURES...AND SOME SECONDARY
  RURAL ROADS ARE AFFECTED.
  
* FLOOD HISTORY...THIS CREST COMPARES TO THE PREVIOUS CREST STAGE OF
  19.1 FEET ON MAY 23...2010.
  
  PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO 
  HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO 
  CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER 
  INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES.

$$
6 follow-up statements
398 
WGUS44 KOUN 252037
FLWOUN
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
237 PM CST WED JAN 25 2012

OKC005-013-260837-
/O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2037Z/
/CNEO2.2.ER.000000T0000Z.120126T0000Z.120126T1437Z.NO/
237 PM CST WED JAN 25 2012

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
 
THE FLOOD WARNING CONTINUES FOR 
  THE CLEAR BOGGY CREEK NEAR CANEY. 

* UNTIL THURSDAY AFTERNOON. 
  
* AT 1:45 PM WEDNESDAY THE STAGE WAS 20.2 FEET.  
  
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK WILL CONTINUE RISING AND CREST 
  NEAR 22.1 FEET WEDNESDAY EVENING. THE CLEAR BOGGY CREEK WILL FALL 
  BELOW FLOOD STAGE MID THURSDAY MORNING. 
  
* IMPACT...AT 22 FEET...CREEK LEVELS RISE TO THREE FEET HIGHER THAN 
  FLOOD STAGE IN WESTERN ATOKA COUNTY AND THE NORTHEASTERN EDGE OF 
  BRYAN COUNTY. HIGH STAGES ON SMALL FEEDER STREAMS RESULT IN EVEN 
  GREATER DEPTHS TO MAINSTEM BOTTOMLANDS NEAR THEIR POINTS OF ENTRY 
  INTO CLEAR BOGGY CREEK. CROPLANDS...PASTURES...AND SOME SECONDARY
  RURAL ROADS FLOOD FOR SEVERAL HOURS.
  
  PEOPLE IN FLOOD PRONE AREAS SHOULD ACT NOW TO EVACUATE AND MOVE TO 
  HIGHER GROUND. DO NOT ENTER ALREADY FLOODED AREAS OR ATTEMPT TO 
  CROSS ROADWAYS COVERED BY HIGH WATER. STAY TUNED FOR FURTHER 
  INFORMATION BY LISTENING TO WEATHER RADIO OR LOCAL MEDIA SOURCES.

$$
338 
WGUS84 KOUN 260126
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CST WED JAN 25 2012

OKC005-013-260926-
/O.CON.KOUN.FL.W.0002.000000T0000Z-120126T2037Z/
/CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1437Z.NO/
726 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR BOGGY CREEK NEAR CANEY 
  
* UNTIL THURSDAY AFTERNOON. 
  
* AT  5:30 PM WEDNESDAY THE STAGE WAS 22.2 FEET. 
  
* MODERATE FLOODING IS OCCURRING. 
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE MID 
  THURSDAY MORNING.

$$
778 
WGUS84 KOUN 260730
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CST THU JAN 26 2012

OKC005-013-261530-
/O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2028Z/
/CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1428Z.NO/
130 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR BOGGY CREEK NEAR CANEY 
  
* UNTIL THIS AFTERNOON. 
  
* AT  5:30 PM WEDNESDAY THE STAGE WAS 22.2 FEET. 
  
* MODERATE FLOODING IS OCCURRING. 
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE MID 
  THURSDAY MORNING.

$$
411 
WGUS84 KOUN 261500
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CST THU JAN 26 2012

OKC005-013-261936-
/O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T1936Z/
/CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1336Z.NO/
900 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR BOGGY CREEK NEAR CANEY 
  
* UNTIL THIS AFTERNOON. 
  
* NO OBSERVED STAGE WAS AVAILABLE THIS MORNING. 
  
* MODERATE FLOODING IS OCCURRING. 
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE BY  
  THURSDAY AFTERNOON.

$$
454 
WGUS84 KOUN 261556
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
956 AM CST THU JAN 26 2012

OKC005-013-262233-
/O.EXT.KOUN.FL.W.0002.000000T0000Z-120126T2233Z/
/CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1633Z.NO/
956 AM CST THU JAN 26 2012

...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON...
 
THE FLOOD WARNING CONTINUES FOR
  THE CLEAR BOGGY CREEK NEAR CANEY 
  
* UNTIL THIS AFTERNOON. 
  
* AT 9:45 AM THURSDAY THE STAGE WAS 19.6 FEET. 
  
* MINOR FLOODING IS OCCURRING. 
  
* FLOOD STAGE IS 19.0 FEET. 
  
* FORECAST...THE CLEAR BOGGY CREEK HAS CRESTED AND WILL CONTINUE TO 
  FALL. THE CLEAR BOGGY CREEK WILL FALL BELOW FLOOD STAGE LATE 
  THURSDAY MORNING.

$$
260 
WGUS84 KOUN 261918
FLSOUN
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORMAN OK
118 PM CST THU JAN 26 2012

OKC005-013-261948-
/O.CAN.KOUN.FL.W.0002.000000T0000Z-120126T2233Z/
/CNEO2.2.ER.000000T0000Z.120125T2330Z.120126T1739Z.NO/
118 PM CST THU JAN 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE CLEAR BOGGY CREEK NEAR CANEY. 
  
* AT 9:45 AM THURSDAY THE STAGE WAS 19.6 FEET.
  
* FLOOD STAGE IS 19.0 FEET.
  
* CLEAR BOGGY CREEK HAS FALLEN BELOW FLOOD STAGE SINCE THE 
  RIVER STAGE MEASUREMENT THIS MORNING... AND IS FORECAST TO 
  CONTINUE TO FALL.
  
  CLEAR BOGGY CREEK HAS RECEDED TO BELOW FLOOD STAGE AT THIS 
  LOCATION. THIS WILL BE THE LAST STATEMENT FOR THIS LOCATION FOR 
  THIS EVENT.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood warning went out at Jan 25, 12:02 PM CST, 1 hour 20 minutes earlier.

Area forecast discussion, Jan 25, 12:02 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1202 PM CST WED JAN 25 2012

.AVIATION...WHILE THE UPPER LEVEL TROUGH IS SLOW TO PROGRESS...
THERE IS A TREND TOWARD IMPROVING CEILINGS AT WESTERN AND CENTRAL
OKLAHOMA SITES THIS AFTERNOON AND EVENING...AS GUSTY NORTH WINDS
DEEPEN THE FETCH OF DRY LOW LEVEL AIR. PRIOR TO IMPROVEMENT...
EXPECT PERIODS OF DRIZZLE...ESPECIALLY AROUND KOKC. SITES WITH
MVFR CIGS AT 18Z SHOULD IMPROVE TO VFR BY 26/00Z...AND THOSE WITH
IFR CIGS SHOULD IMPROVE TO MVFR. WE DO...HOWEVER...ANTICIPATE
ANOTHER BAND OF RAIN AND REDUCED VIS/CIGS TO DEVELOP TONIGHT AT
KSPS...AND POSSIBLY AFFECTING KLAW TO KOUN...AS AN UPPER LOW
CIRCULATION DRIFTS UP FROM SOUTHWEST TEXAS. RAIN SHOULD FINALLY
PROGRESS EAST OF THESE SITES BY LATE IN THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1027 AM CST WED JAN 25 2012/

RAIN CONTINUES IN SOUTHEAST OKLAHOMA AT THIS TIME. RADAR TRENDS
SUGGEST THAT THERE WILL BE A LULL FOR A FEW HOURS LATE THIS
MORNING AND EARLY THIS AFTERNOON...WHICH IS SUPPORTED BY SOME
SHORT-TERM MODELS. ISENTROPIC LIFT AND SUFFICIENT MOISTURE ARE
EXPECTED TO REASSERT THEMSELVES LATER THIS AFTERNOON...RAISING
RAIN PROBABILITIES ONCE AGAIN...AND PUSHING THE POPS FARTHER TO
THE NORTHWEST.

PATCHES OF DRIZZLE HAVE PERSISTED ACROSS PARTS OF CENTRAL...NORTH-
CENTRAL...AND SOUTHWEST OKLAHOMA...INTO WESTERN NORTH TEXAS. THIS
IS LIKELY TO CONTINUE INTO THE AFTERNOON.

WE WILL CONTINUE THE FLOOD WATCH AS IT CURRENTLY STANDS...ALTHOUGH
ADJUSTMENTS MAY BE NEEDED LATER...DEPENDING ON HOW THE
PRECIPITATION PATTERN ACTUALLY EVOLVES.

&&

PREV DISCUSSION... /ISSUED 415 AM CST WED JAN 25 2012/

SHOWERS AND STORMS PERSIST THIS MORNING WITH THE PRIMARY AXIS
CONTINUING TO PUSH EAST. FARTHER SOUTHWEST... PRECIP HAS BEEN
REDEVELOPING IN THE ABILENE AREA MOVING NORTH... BUT THE MODELS
EXPECT THIS TO DIMINISH WITH TIME AS THE ISENTROPIC FIELDS SHOW
WINDS SHIFTING TO NORTHERLY ON LOW LEVEL SURFACES BECOMING MOSTLY
DOWNGLIDE ACROSS THE WESTERN PORTIONS OF THE AREA. BUT NONE OF THE
MODELS REALLY HAVE A GOOD HANDLE ON THE AREAL EXTENT OF THE
CURRENT RAIN IN THIS AREA AND MAY MAKE SOME ADJUSTMENTS TO FIRST
PERIOD POPS AT THE LAST MINUTE BASED ON TRENDS. RAIN IS STILL
LIKELY SOUTHEAST IN THE REGIME OF ISENTROPIC UPGLIDE THROUGH THE
DAY. ANOTHER AREA OF RAIN IS EXPECTED TO DEVELOP ACROSS WEST TEXAS
OR THE TEXAS BIG COUNTRY TODAY AND MOVE ACROSS AT LEAST SOUTHERN
PORTIONS OF THE AREA IN THE DEFORMATION ZONE NORTH OF THE UPPER
LOW THAT WILL MOVE THROUGH CENTRAL AND NORTHEAST TEXAS TONIGHT AND
THURSDAY. WITH 3 PLUS INCHES OF RAIN HAVING FALLEN IN THE
SOUTHEAST OVER THE PAST 12 HOURS... WILL CONTINUE THE FLOOD WATCH
THERE THROUGH THE AFTERNOON.

DRY WEATHER IS EXPECTED THROUGH THE FORECAST PERIOD AFTER THE
DEPARTURE OF THIS SYSTEM. ALTHOUGH COLD FRONTS ARE EXPECTED TO
MOVE THROUGH THE AREA ON FRIDAY NIGHT AND AGAIN ON TUESDAY... NO
SIGNIFICANT COLD AIR IS SEEN AFFECTING THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  35  57  30 /  20  30  20   0
HOBART OK         49  31  54  30 /  20  20  10   0
WICHITA FALLS TX  54  38  56  31 /  30  60  20   0
GAGE OK           52  28  54  25 /   0   0   0   0
PONCA CITY OK     52  31  55  27 /  20  10  10   0
DURANT OK         51  42  57  35 /  80  80  30   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR OKZ048-051-052.

TX...NONE.
&&

23/22/22
Hazardous weather outlook, Jan 25, 11:45 AM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CST WED JAN 25 2012

OKZ004>048-050>052-TXZ083>090-261100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
ACROSS THE SOUTHEAST HALF OF OKLAHOMA...INTO WESTERN NORTH TEXAS.
HOWEVER...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
AN UPPER-LEVEL STORM SYSTEM...CENTERED OVER SOUTHWEST TEXAS AT
MIDDAY...WILL MOVE EAST AND NORTHEAST ACROSS TEXAS THROUGH TONIGHT.
THERE WILL BE SUFFICIENT ELEVATED INSTABILITY FOR
THUNDERSTORMS...MAINLY ACROSS SOUTHEAST OKLAHOMA...THIS EVENING AND
OVERNIGHT. HOWEVER...THE AMOUNT OF INSTABILITY IS NOT EXPECTED TO BE
SUFFICIENT FOR SEVERE STORMS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY JAN 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
TOTAL RAINFALL AMOUNTS...INCLUDING RAINFALL SINCE TUESDAY
EVENING...IN EXCESS OF FIVE INCHES WILL BE POSSIBLE OVER PARTS OF
SOUTHEAST OKLAHOMA BEFORE THE SIGNIFICANT RAIN ENDS EARLY ON
THURSDAY. THIS WILL RESULT IN SWOLLEN CREEKS AND STREAMS. PERSONS
WHO TRAVEL THROUGH LOW-WATER CROSSINGS WILL NEED TO BE ALERT FOR
HIGH WATER. PLEASE REFER TO CURRENT FLOOD WATCHES AND WARNINGS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
NONE.

OTHER HAZARDOUS WEATHER...
WINDY AND WARM CONDITIONS WILL ELEVATE WILDFIRE CONCERNS MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
THURSDAY.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 6:06 PM CSTSpecial Weather StatementOUNCaddo24 min
Jan 24, 10:04 PM CSTFlood WatchOUNAtoka, Bryan, Marshall18 hr
Jan 25, 9:37 AM CSTAreal Flood WarningOUNAtoka, Bryan6 hr

Nearby

River Flood Warnings in Oklahoma, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.